Hi y'all from Dallas: Just wanted to throw out a couple of ideas. I was on anastrozole for 21 months and developed very severe joint pain that basically crippled me. My onc took me off it and sent me to the rheumatologist. First, the bottom line is that they do not know why hormone therapies cause joint pain. Period. That is why everyone is hearing so many wacky theories from it's all in your head to it's just normal for post menopause. There's also a theory that the therapies bring on arthritis for those who have a genetic predisposition to it. I can tell you that my mom and grandmothers all had arthritis, and it was nothing like the disabling severe pain and swelling I experienced. In the 6 months i've been off it, the pain and inflammation have rapidly diminished, which is what happens for most patients. Does osteoarthritis do that? I don't think so. Second, for those ladies who have lower leg muscle pain and cramps, this is one of the symptoms of hypothyroidism. Your blood levels of thyroid hormone may be ok, but both estrogen and tamoxifen bind to the same receptors as thyroid hormone, and can block sufficient uptake of TH. So all three oppose each other. I know this because thyroid disease runs in my family, and several people take both Synthroid and estrogen. They have to be carefully balanced or you get the symptoms of hypothyroidism. Foggy brain, exhaustion, lower leg pain, weight gain, etc. I suggest getting your oncologist to refer you to rheumatology to manage the pain and inflammation, and to endicrinology to check out the thyroid disorder symptoms.
... View more